Document Type

Article

Department

Mathematics (HMC)

Publication Date

10-1987

Abstract

A Tychonoff topological space is called a quasi F-space if each dense cozero-set of X is C*-embedded in X. In Canad. J. Math. 32 (1980), 657-685 Dashiell, Hager, and Henriksen construct the "minimal quasi F-cover" QF(X) of a compact space X as an inverse limit space, and identify the ring C(QF(X)) as the order-Cauchy completion of the ring C*(X). In On perfect irreducible preimages, Topology Proc. 9 (1984), 173-189, Vermeer constructed the minimal quasi F-cover of an arbitrary Tychonoff space. In this paper the minimal quasi F-cover of a compact space X is constructed as the space of ultrafilters on a certain sublattice of the Boolean algebra of regular closed subsets of X. The relationship between QF(X) and QF(βX) is studied in detail, and broad conditions under which β(QF(X)) = QF(βX) are obtained, together with examples of spaces for which the relationship fails. (Here βX denotes the Stone-Cech compactification of X.) The role of QF(X) as a "projective object" in certain topological categories is investigated.

Comments

Previously linked to as: http://ccdl.libraries.claremont.edu/u?/irw,405.

Pdf created from print copy.

This article is also available at http://www.ams.org/journals/tran/1987-303-02/S0002-9947-1987-0902798-0/.

Rights Information

© 1987 American Mathematical Society

Terms of Use & License Information

Terms of Use for work posted in Scholarship@Claremont.

 
 
 
/